Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Quasiconformal mappings and chord-arc curves
HTML articles powered by AMS MathViewer

by Stephen W. Semmes PDF
Trans. Amer. Math. Soc. 306 (1988), 233-263 Request permission

Abstract:

Given a quasiconformal mapping $\rho$ on the plane, what conditions on its dilatation $\mu$ guarantee that $\rho ({\mathbf {R}})$ is rectifiable and $\rho {|_{\mathbf {R}}}$ is locally absolutely continuous? We show in this paper that if $\mu$ satisfies certain quadratic Carleson measure conditions, with small norm, then $\rho ({\mathbf {R}})$ is a chord-arc curve with small constant, and $\rho (x) = \rho (0) + \int _0^x {{e^{a(t)}}dt}$ for $x \in {\mathbf {R}}$, with $a \in \operatorname {BMO}$ having small norm. Conversely, given any such map from ${\mathbf {R}} \to {\mathbf {C}}$, we show that it has an extension to ${\mathbf {C}}$ with the right kind of dilatation. Similar results hold with ${\mathbf {R}}$ replaced by a chord-arc curve. Examples are given that show that it would be hard to improve these results. Applications are given to conformal welding and the theorem of Coifman and Meyer on the real analyticity of the Riemann mapping on the manifold of chord-arc curves.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C60
  • Retrieve articles in all journals with MSC: 30C60
Additional Information
  • © Copyright 1988 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 306 (1988), 233-263
  • MSC: Primary 30C60
  • DOI: https://doi.org/10.1090/S0002-9947-1988-0927689-1
  • MathSciNet review: 927689